I've been on Klonopin for 10 weeks and am beginning to stop. I take 0.5mg at night. The doctor said to take 0.25mg for 1 week, then stop all together. He said it's a low dose for short period of time. I've read much info saying this might be to fast. I was originally taking 1 mg at night for the first 5 weeks and went down to 0.5mg without issues. I'm leaning towards going down to 0.375mg for 1 week then 0.25 mg for two weeks and then 0.125mg for two weeks and then every other day for a week and then every third day for a week. Any guidance would be appreciated.
After many years on Klonopin for Restless Leg Syndrome, I was on a dosage of 2 mgs. at night. My doctor told me to lower it to 1 3/4 a night for two weeks, the 1 1/2 for two weeks, then 1 for two weeks, then a half for two weeks. Then if I felt I needed it to take 1/2 tablet every other day for two weeks, then just stop.
I did what she said and I did not have one withdrawal symptom. Some on the Forum may not agree with that schedule, but it worked for me. So I am just passing along personal experience.
Since you were not on it for a long period of time, you may be able to stop it, using your doctor's schedule. It's always best to listen to your doctor and your own body. Remember that I was on it several years, so my lowering dose would certainly be different from yours. As I said, I am just quoting what worked for me.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.